Alert archive / Arkansas / Tornado Warnings in 2010

Tornado Warning 27, NWS Shreveport, LA

April 30, 2010Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this tornado warning at Apr 30, 2010, 8:08 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2010, 8:08 PM CDT (01:08 UTC)
Expired
Apr 30, 2010, 9:00 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 126 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 8:35 PM CDTTSTM WND DMG1 W Dierks, ARPOSSIBLE TORNADO DAMAGE. ROOF BLOWN OFF LAUNDRY MAT. STORAGE BUILDINGS DESTROYED ON EAST END OF TOWN ON HWY 70. TREE DOWN ON MURRAY AVE.
Apr 30, 8:35 PM CDTTSTM WND DMGDierks, ARPOSSIBLE TORNADO DAMAGE. SEVERAL HOMES DAMAGED. SEVERAL CHICKEN HOUSED DAMAGED.
Apr 30, 8:37 PM CDTFUNNEL CLOUD1 S Dierks, AR
Apr 30, 8:37 PM CDTTORNADODierks, ARAN EF2 TORNADO TOUCHED DOWN DESTROYING A LAUNDRYMAT AND DAMAGING NUMEROUS HOMES AND OTHER BUSINESSES. NUMEROUS TREES WERE SNAPPED OR UPROOTED ALONG THE TRACK WHICH STARTED ON THE SOUTHWEST SIDE OF TOWN...WHERE A STORAGE BUILDING WAS DESTROYED. THE TORNADO CROS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 6:24 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2850 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2850 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
2.9
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WFUS54 KSHV 010108
TORSHV
ARC061-133-010200-
/O.NEW.KSHV.TO.W.0027.100501T0108Z-100501T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 PM CDT FRI APR 30 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...UMPIRE...DIERKS...
  CENTRAL SEVIER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF DE QUEEN...

* UNTIL 900 PM CDT

* AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DE QUEEN...
  MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GENEVA...PROVO...LEBANON...BURG AND MUDDY FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3435 9392 3428 9392 3427 9391 3419 9391
      3419 9382 3418 9380 3407 9381 3393 9431
      3405 9440 3436 9395
TIME...MOT...LOC 0108Z 241DEG 36KT 3403 9426

$$

13
1 follow-up statement
759 
WWUS54 KSHV 010136
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 PM CDT FRI APR 30 2010

ARC061-133-010200-
/O.CON.KSHV.TO.W.0027.000000T0000Z-100501T0200Z/
SEVIER AR-HOWARD AR-
836 PM CDT FRI APR 30 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR HOWARD
AND SEVIER COUNTIES...

AT 833 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE STRONG ROTATION ACROSS NORTHWEST HOWARD COUNTY OR ALONG THE
NORTHWEST SIDE OF DIERKS...OR BETWEEN DIERKS AND BURG. THIS STORM 
CONTINUED TO TRACK TO THE EAST NORTHEAST NEAR 40 MPH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURG...
UMPIRE AND MUDDY FORK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3435 9392 3428 9392 3427 9391 3419 9391
      3419 9382 3418 9380 3407 9381 3402 9414
      3415 9425 3436 9395
TIME...MOT...LOC 0133Z 236DEG 35KT 3418 9404

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:46 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Apr 30, 3:46 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT FRI APR 30 2010

.DISCUSSION...
INTENSE STORM SYSTEM WITH MAIN CLOSED LOW IN UPPER MIDWEST...AND UPPER
TROF DIGGING SWWD ALL THE WAY BACK TO BAJA CA...EJECTING DRY LINE
EASTWARD ACROSS RED RIVER VALLEY. DEVELOPING LINE OF STORMS MOVING
INTO SE OK...WITH ISOLD CONVECTION INCREASING OVER EXTREME NE TX.
EXTREMELY UNSTABLE AIR AHEAD OF THIS DRYLINE...WITH DEWPOINTS
HAVING RISEN A COUPLE ADDITIONAL DEGREES THIS AFTN...READINGS NOW
IN THE LOWER TO MID 70S. MEANWHILE...LOW LVL SHEAR RATHER
SIGNIFICANT...HELICITY ON MORNING SOUNDINGS BETWEEN 300 AND 400...
AND LOW LVL JET 50 TO 60 KTS. PRESENCE OF LIGHT SHOWERS ACROSS
NORTHERN LA MUCH OF DAY INDICATES MID LVL CAP HAS NOT BROKEN YET...
LOADED GUN SOUNDING PROFILE INDICATING CONVECTION WILL RAPIDLY
INTENSIFY ONCE CAP BREAKS. MID LVL LAPSE RATES AROUND 8
C...CONTRIBUTING TO MSAS LI VALUES -8 TO -10 ACROSS MUCH OF AREA.
WILL GO LIKELY EVENING POPS WHERE CONVECTION IS MOVING...BASICALLY
COINCIDES WITH CURRENT TORNADO WATCH UNTIL 8 PM. REMAINDER OF AREA
KEEP EVENING POPS IN CHANCE CATEGORY...BUT STILL MENTIONING SVR.
CANNOT DISCERN ANY REAL BREAKS FROM EITHER SHEAR OR INSTABILITY SO
KEEPING CHANCE SVR TSTMS IN FCST...LEANING MORE TOWARDS LIKELY FOR
SW AR...THRU SAT NIGHT...AS COLD FRONT MOVING SLOWLY INTO AREA SATURDAY.
POTENTIAL FOR EVEN MORE INTENSE CONVECTION THAN OBSERVED THUS FAR
TODAY.
SLOW MOVEMENT OF FRONT AND SYSTEM...INDICATES A THREAT FOR SOME
LOCAL FLOODING...IN ADDITION TO SVR. FOCUS HARD TO DEFINE
YET...JUST KEEPING HEAVY RAIN IN FCST.
EXTENDING PERIOD OF FCST LOOKS MOSTLY DRY AS HIGH PRESSURE TO
BUILD BACK INTO AREA./VII/

&&

.AVIATION...
CONVECTION FINALLY GETTING ORGANIZED WITH AN IMPRESSIVE LINE THAT
EXTENDS FROM TUL-MLC-DFW MOVING EAST AT 20KTS. AHEAD OF THE LINE
STILL HAVING TO DEAL WITH OCNL MVFR CONDITIONS SCT/BKN015 OVC025-035
TOPS NR 060. SIGNIFICANT HAZARD FOR LIGHT AIRCRAFT ABOVE 2KFT AS
STRONG SOUTHERLY WINDS OF 45 TO 55 KTS EXTEND FROM 2KFT - 8KFT WHICH
WILL LIKELY CREATE MOGR TURBC. AT SFC.. WINDS WILL BE SLY AT NEAR 12
KTS WITH OCNL GUSTS TO 25 KTS. SCT SHRA/TSRA WILL BECOME MORE
WIDESPREAD BY 01/00Z CONTINUING THRU 01/18Z. NOTE THAT ATMOSPHERE
OVER OUR AREA IS SETTING UP TO SUPPORT SUPERCELLS WITH LARGE HAIL
AND POSSIBLE TORNADOES BETWEEN 30/21Z AND 01/06Z. OTLK... VFR NOT
RECOMMENDED FOR SATURDAY.  /01/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  82  68  78  54 /  70  60  50  20  20
MLU  73  83  70  77  54 /  70  60  50  40  20
DEQ  70  79  60  76  49 /  70  50  40  20  10
TXK  72  81  64  77  53 /  70  60  50  20  10
ELD  73  82  68  77  53 /  70  70  50  30  20
TYR  69  81  62  78  54 /  50  50  30  20  10
GGG  71  82  64  78  54 /  50  50  40  20  10
LFK  73  82  70  81  55 /  40  40  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059-060-070-071.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001-002.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138.

&&
Hazardous weather outlook, Apr 30, 11:51 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT FRI APR 30 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1151 AM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE ATMOSPHERE ACROSS THE AREA IS RIPE FOR SEVERE THUNDERSTORMS
THIS AFTERNOON...AS AN ABUNDANCE OF MOISTURE IS ALREADY
AVAILABLE. THE ONLY INHIBITING FACTOR IS A TEMPERATURE CAPPING
INVERSION. SUFFICENT DAYTIME HEATING...PARTICULARLY OVER THE RED
RIVER VALLEY REGION WHERE MORE BREAKS IN OVERCAST SKIES ARE
OBSERVED...MAY BREAK THIS CAP. SHOULD THIS OCCUR...THUNDERSTORM
DEVELOPMENT WILL OCCUR VERY RAPIDLY. IN ADDITION...THUNDERSTORMS
DEVELOPING ALONG A DRY LINE...LOCATED NEAR THE INTERSTATE 35
CORRIDOR...WILL MOVE SLOWLY EAST TOWARDS THE AREA. FOR BOTH OF
THESE REASONS...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
LATER THIS AFTERNOON AND EVENING...PRODUCING LARGE HAIL...DAMAGING
STRAIGHT LINE WINDS...AND POSSIBLE ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ANOTHER SEVERE WEATHER OUTBREAK WILL BE POSSIBLE SATURDAY
AFTERNOON...INTO SATURDAY NIGHT...AS A COLD FRONT MOVES THROUGH
THE DEEP SOUTH. TORNADIC ACTIVITY WILL BE POSSIBLE AGAIN...AS
STRONG SUPERCELLS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE
PROGRESSING COLD FRONT. LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS WILL ALSO BE POSSIBLE. IF THIS COLD FRONT STALLS OUT OVER
THE AREA...THIS SEVERE WEATHER EPISODE MAY LAST THROUGH EARLY
SUNDAY MORNING OVER PORTIONS OF NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...HAM RADIO
OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THIS WEEKEND...POSSIBLY
AS EARLY AS LATE THIS AFTERNOON. PLEASE STAY TUNED ANY
STATEMENTS...WATCHES...OR WARNINGS CONCERNING THIS HAZARDOUS
WEATHER EVENT.

VII

In the hours before

Special weather statement, Apr 30, 5:04 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 PM CDT FRI APR 30 2010

OKZ077-302230-
MCCURTAIN-
504 PM CDT FRI APR 30 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BATTIEST AND PICKENS...

AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM JUST SOUTHWEST OF BATTIEST...MOVING NORTHEAST
NEAR 40 MPH. BATTIEST AND PICKENS WILL BE IN THE PATH OF THIS STRONG
STORM.

NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

13
Local storm report, Apr 30, 6:33 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             1 W GILLHAM             34.17N 94.33W
04/30/2010  M1.75 INCH       SEVIER             AR   PUBLIC

            HWY 71 EZ MART

&&

ASTEVENS
Local storm report, Apr 30, 6:47 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
647 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             CLARKSVILLE             33.61N 95.06W
04/30/2010  M0.75 INCH       RED RIVER          TX   LAW ENFORCEMENT

&&

ASTEVENS
Local storm report, Apr 30, 7:00 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             CLARKSVILLE             33.61N 95.06W
04/30/2010  M1.00 INCH       RED RIVER          TX   LAW ENFORCEMENT

&&

ASTEVENS
Local storm report, Apr 30, 7:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             3 WSW HAWORTH           33.82N 94.71W
04/30/2010  M0.88 INCH       MCCURTAIN          OK   TRAINED SPOTTER

&&

ASTEVENS
Local storm report, Apr 30, 7:36 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             1 S HAWORTH             33.83N 94.65W
04/30/2010  M1.75 INCH       MCCURTAIN          OK   PUBLIC

            VERY STRONG WINDS ALSO.

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:29 PM CDTTornado WarningSHVLittle River, Sevier46 min
Apr 30, 8:47 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier58 min
Apr 30, 9:28 PM CDTTornado WarningSHVHoward, Little River, Sevier47 min
Apr 30, 9:35 PM CDTTornado WarningSHVNevada25 min
Apr 30, 10:09 PM CDTTornado WarningSHVHoward, Sevier51 min
May 1, 6:15 PM CDTTornado WarningSHVUnion31 min
May 1, 6:34 PM CDTSevere Thunderstorm WarningSHVMiller26 min
May 1, 6:54 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Miller, Sevier36 min

Nearby

Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.